Alert archive / Tennessee / Freeze Warnings in 2021

Freeze Warning 7, NWS Morristown, TN

November 3, 20215 counties in Tennessee; 5 counties in Virginia

NWS Morristown, TN issued this freeze warning at Nov 3, 2021, 4:02 AM EDT for 5 counties in Tennessee; 5 counties in Virginia. It took effect at Nov 4, 2021, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 4:02 AM EDT (08:02 UTC)
In effect from
Nov 4, 2021, 12:00 AM EDT
Expired
Nov 4, 2021, 10:00 AM EDT
In force
10 hr
Issued by
NWS Morristown, TN

Counties Campbell County, TN, Claiborne County, TN, Hancock County, TN, Morgan County, TN, Scott County, TN, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 51 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

981 
WWUS74 KMRX 030802
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
402 AM EDT Wed Nov 3 2021

TNZ016>018-041-043>047-072-074-VAZ008-030915-
/O.CAN.KMRX.FZ.W.0006.000000T0000Z-211103T1400Z/
Hawkins-Sullivan-Johnson-Cocke Smoky Mountains-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-
Blount Smoky Mountains-Sevier Smoky Mountains-
402 AM EDT Wed Nov 3 2021

...FREEZE WARNING IS CANCELLED...

Cloud cover has kept temperatures above freezing, so the freeze
warning this morning has been canceled. Patchy frost will still be
possible this morning.

$$

TNZ038>040-042-070-073-030915-
/O.CAN.KMRX.FR.Y.0007.000000T0000Z-211103T1400Z/
Grainger-Hamblen-Northwest Cocke-Northwest Greene-Jefferson-
North Sevier-
402 AM EDT Wed Nov 3 2021

...FROST ADVISORY IS CANCELLED...

Cloud cover has kept temperatures warm enough to limit frost
formation, so the frost advisory has been canceled.

$$

TNZ015-VAZ001-002-005-006-031700-
/O.NEW.KMRX.FZ.W.0007.211104T0400Z-211104T1400Z/
/O.CON.KMRX.FZ.W.0006.000000T0000Z-211103T1400Z/
Hancock-Lee-Wise-Scott-Russell-
Including the cities of Evanston, Sneedville, Kyles Ford, 
Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, 
Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
and Rosedale
402 AM EDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

* WHAT...sub-freezing temperatures as low as 30 expected.

* WHERE...In Tennessee, Hancock County. In Virginia, Lee, Wise, 
  Scott and Russell Counties.

* WHEN...For the first Freeze Warning, until 10 AM EDT this 
  morning. For the second Freeze Warning, from midnight tonight 
  to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ012>014-035-031700-
/O.NEW.KMRX.FZ.W.0007.211104T0400Z-211104T1400Z/
/O.CON.KMRX.FR.Y.0007.000000T0000Z-211103T1400Z/
Scott-Campbell-Claiborne-Morgan-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Pine Orchard, 
High Point, and Petros
402 AM EDT Wed Nov 3 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

* WHAT...sub-freezing temperatures as low as 32 expected.

* WHERE...Scott, Campbell, Claiborne and Morgan Counties.

* WHEN...For the Freeze Warning, from midnight tonight to 10 AM 
  EDT Thursday. For the Frost Advisory, until 10 AM EDT this 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ037-082-031400-
/O.CON.KMRX.FR.Y.0007.000000T0000Z-211103T1400Z/
Union-Bledsoe-
Including the cities of Maynardville, Norris Lake, Paulette, 
Rose Hill, Sharps Chapel, Luttrell, Old Cumberland, Palio, 
Melvine, Mount Crest, Pikeville, and Brayton
402 AM EDT Wed Nov 3 2021 /302 AM CDT Wed Nov 3 2021/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Union and Bledsoe Counties.

* WHEN...Until 10 AM EDT /9 AM CDT/ this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
931 
WWUS74 KMRX 031520
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1120 AM EDT Wed Nov 3 2021

TNZ012>015-035-VAZ001-002-005-006-032330-
/O.CON.KMRX.FZ.W.0007.211104T0400Z-211104T1400Z/
Scott-Campbell-Claiborne-Hancock-Morgan-Lee-Wise-Russell-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Kyles Ford, Pine Orchard, High Point, Petros, 
Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, 
Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
and Rosedale
1120 AM EDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...From Midnight tonight to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$
328 
WWUS74 KMRX 032002
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
402 PM EDT Wed Nov 3 2021

TNZ012>015-035-VAZ001-002-005-006-040415-
/O.CON.KMRX.FZ.W.0007.211104T0400Z-211104T1400Z/
Scott-Campbell-Claiborne-Hancock-Morgan-Lee-Wise-Russell-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Kyles Ford, Pine Orchard, High Point, Petros, 
Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, 
Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
and Rosedale
402 PM EDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...From Midnight tonight to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ036-037-VAZ008-040415-
/O.NEW.KMRX.FR.Y.0008.211104T0400Z-211104T1400Z/
Anderson-Union-Washington-
Including the cities of Clinton, Maynardville, Norris Lake, 
Paulette, Rose Hill, Sharps Chapel, Luttrell, Benhams, 
Bristol VA, and Abingdon
402 PM EDT Wed Nov 3 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...In Tennessee, Anderson and Union Counties. In 
  Virginia, Washington County.

* WHEN...From midnight tonight to 10 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
620 
WWUS74 KMRX 040145 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
945 PM EDT Wed Nov 3 2021

TNZ012>015-035-VAZ001-002-005-006-041000-
/O.CON.KMRX.FZ.W.0007.211104T0400Z-211104T1400Z/
Scott-Campbell-Claiborne-Hancock-Morgan-Lee-Wise-Russell-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Kyles Ford, Pine Orchard, High Point, Petros, 
Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, 
Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
and Rosedale
945 PM EDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...From Midnight tonight to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ036-037-VAZ008-041000-
/O.CON.KMRX.FR.Y.0008.211104T0400Z-211104T1400Z/
Anderson-Union-Washington-
Including the cities of Clinton, Maynardville, Norris Lake, 
Paulette, Rose Hill, Sharps Chapel, Luttrell, Benhams, 
Bristol VA, and Abingdon
945 PM EDT Wed Nov 3 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...In Tennessee, Anderson and Union Counties. In 
  Virginia, Washington County.

* WHEN...From midnight tonight to 10 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
321 
WWUS74 KMRX 040659
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
259 AM EDT Thu Nov 4 2021

TNZ012>015-035-VAZ001-002-005-006-041800-
/O.NEW.KMRX.FZ.W.0008.211105T0400Z-211105T1400Z/
/O.CON.KMRX.FZ.W.0007.000000T0000Z-211104T1400Z/
Scott-Campbell-Claiborne-Hancock-Morgan-Lee-Wise-Russell-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Treadway, Kyles Ford, Pine Orchard, High Point, 
Petros, Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, 
Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, 
Castlewood, Honaker, and Rosedale
259 AM EDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 31. For the second Freeze Warning, sub-freezing 
  temperatures as low as 28 expected.

* WHERE...Portions of east Tennessee and southwest Virginia.

* WHEN...For the first Freeze Warning, until 10 AM EDT this 
  morning. For the second Freeze Warning, from midnight tonight 
  to 10 AM EDT Friday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ037-VAZ008-041800-
/O.NEW.KMRX.FZ.W.0008.211105T0400Z-211105T1400Z/
/O.CON.KMRX.FR.Y.0008.000000T0000Z-211104T1400Z/
Union-Washington-
Including the cities of Maynardville, Norris Lake, Paulette, 
Rose Hill, Sharps Chapel, Luttrell, Benhams, Bristol VA, 
and Abingdon
259 AM EDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
FRIDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 28 expected. For the Frost Advisory, temperatures as 
  low as 36 will result in frost formation.

* WHERE...In Tennessee, Union County. In Virginia, Washington 
  County.

* WHEN...For the Freeze Warning, from midnight tonight to 10 AM 
  EDT Friday. For the Frost Advisory, until 10 AM EDT this 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ016>018-038-039-041>047-072-074-081-082-087-041800-
/O.NEW.KMRX.FZ.W.0008.211105T0400Z-211105T1400Z/
Hawkins-Sullivan-Johnson-Grainger-Hamblen-Cocke Smoky Mountains-
Northwest Greene-Southeast Greene-Washington-Unicoi-
Northwest Carter-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Sequatchie-Bledsoe-Southeast Monroe-
Including the cities of Mooresburg, Kingsport, Bristol TN, 
South Holston Dam, Doeville, Mountain City, Neva, Shady Valley, 
Trade, Laurel Bloomery, Bean Station, Alpha, Morristown, 
Russellville, Hartford, Greeneville, Cedar Creek, Johnson City, 
Erwin, Unicoi, Limestone Cove, Elizabethton, Hampton, Cades Cove,
Elkmont, Gatlinburg, Cagle, Dunlap, Cartwright, Lone Oak, 
Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, 
Citico, and Coker Creek
259 AM EDT Thu Nov 4 2021 /159 AM CDT Thu Nov 4 2021/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 10 AM EDT /9 AM CDT/ FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of east Tennessee.

* WHEN...From midnight EDT /11 PM CDT/ tonight to 10 AM EDT /9 
  AM CDT/ Friday.

* IMPACTS...Frost and freeze conditions could kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TNZ036-041800-
/O.NEW.KMRX.FR.Y.0009.211105T0600Z-211105T1400Z/
/O.CON.KMRX.FR.Y.0008.000000T0000Z-211104T1400Z/
Anderson-
Including the cities of Oak Ridge and Clinton
259 AM EDT Thu Nov 4 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 36 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 33 will result in frost formation.

* WHERE...Anderson County.

* WHEN...For the first Frost Advisory, until 10 AM EDT this 
  morning. For the second Frost Advisory, from 2 AM to 10 AM EDT 
  Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TNZ040-067>071-073-083>086-041800-
/O.NEW.KMRX.FR.Y.0009.211105T0600Z-211105T1400Z/
Northwest Cocke-Roane-Loudon-Knox-Jefferson-Northwest Blount-
North Sevier-Rhea-Meigs-McMinn-Northwest Monroe-
Including the cities of Bybee, Newport, Harriman, Eagle Furnace, 
Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, 
Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, 
Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, 
White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, 
Sevierville, Seymour, Pigeon Forge, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
and Bullet Creek
259 AM EDT Thu Nov 4 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east Tennessee.

* WHEN...From 2 AM to 10 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NCZ060-061-TNZ098>102-041800-
/O.NEW.KMRX.FR.Y.0009.211105T0800Z-211105T1400Z/
Cherokee-Clay-Marion-Hamilton-Bradley-West Polk-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown
259 AM EDT Thu Nov 4 2021 /159 AM CDT Thu Nov 4 2021/

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 10 AM EDT
/9 AM CDT/ FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east Tennessee and southwest North 
  Carolina.

* WHEN...From 4 AM EDT /3 AM CDT/ to 10 AM EDT /9 AM CDT/ Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Nov 3, 3:53 AM EDT, 9 minutes earlier.

Area forecast discussion, Nov 3, 3:53 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
353 AM EDT Wed Nov 3 2021

.SHORT TERM...(Today and Tonight)...

Key Messages:

1. Colder today with cloud cover on the increase.

2. Rain showers increase tonight across SE TN and SW NC associated
with a low pressure system to our southeast.

3. Clearer late tonight across the northern plateau and SW VA
where additional freezing temperatures are forecast.

Discussion:

Troughing across the Great Lakes southward through the Ohio Valley
and Southern Appalachians is resulting in colder temperatures
across the region today. With colder air that advected into the
area yesterday, 850mb temperatures will continue to be near or
below 0C across most of the area generally north of Interstate 40
through today and tonight. As a weak shortwave crosses the area, a
weak surface low will form to our south. Upper jet axis will
place our southeast zones within the right entrance region along
with an inverted surface trough. This will result in highest
chances of light precip tonight across SE TN and SW NC. While not
much precip is expected, we could have some light precip along the
TN/NC mountains with a dusting to a few tenths of an inch of snow
possible across the highest peaks generally at or above 5000 feet
elevation.

With higher pressure, drier air, and clearer sky conditions toward
the north and west, some clearing is expected across our northern
plateau counties through SW VA tonight through Thursday morning.
Temperatures will quickly drop in these clearer areas with
several hours of at or below freezing temperatures forecast. Will
issue a Freeze Warning for these locations. Frost could develop in
other locations such as the southern Cumberland Plateau, but with
expected cloud cover, have waited to issue any frost/freeze
products for these zones.

JB

.LONG TERM...(Thursday through Tuesday)...

Key Messages:

1. Lingering showers possible near the mountains on Thursday.

2. Dry weather and a warming trend expected over the weekend into
next week.

Discussion:

The axis of the trough will be swinging through the Appalachian
region on Thursday. There will be enough synoptic lift with the
upper level jet that showers could be present for the first half of
Thursday, with the greatest chances being along the southern
Appalachian Mountains. Any precipitation that is still hanging
around the area during the daytime on Thursday will come in the form
of light rain or drizzle with less than 0.10" for likely for those
locations that do actually get a round of rain.

As we head into the end of the work week the overall weather pattern
will transition to a more quasi-zonal/weak trough over the weekend
as the main forcing with this system continues to traverse along the
northern Gulf of Mexico. Temperatures will begin a slow warming
trend over the weekend and into next week as the zonal flow is
replaced by more broad ridging from the west. Skies should be mostly
sunny Saturday through Wednesday, with temperatures slowly warming
back to normal by Monday/Tuesday.

ABM

&&

.AVIATION...
06Z TAF DISCUSSION.

Low clouds in the mountain foothills this evening should continue
to break up with improving cigs this morning as high clouds stream
across the region. VFR conditions continue at all sites until cigs
begin to decrease to MVFR and rain chances increase late in the
period at CHA. There's a chance of cigs approaching IFR at CHA
late in the period, but did not include IFR cigs at this time. Mentioned
VCSH at TYS and TRI late in the period, but accumulating precip
appears unlikely for these terminals with VFR conditions
prevailing. Winds remain light through the forecast period.

JB

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             52  44  54  39  57 /  20  40  20   0   0
Knoxville McGhee Tyson Airport, TN  53  41  52  36  57 /  10  30  30   0   0
Oak Ridge, TN                       52  39  52  35  56 /  10  20  20   0   0
Tri Cities Airport, TN              51  37  51  30  56 /   0  20  20   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Freeze Warning until 10 AM EDT this morning for Hancock.

     Freeze Warning from midnight tonight to 10 AM EDT Thursday for
     Campbell-Claiborne-Hancock-Morgan-Scott.

     Frost Advisory until 10 AM EDT /9 AM CDT/ this morning for
     Bledsoe-Campbell-Claiborne-Morgan-Scott-Union.

VA...Freeze Warning until 10 AM EDT this morning for Lee-Russell-
     Scott-Wise.

     Freeze Warning from midnight tonight to 10 AM EDT Thursday for
     Lee-Russell-Scott-Wise.

&&
Hazardous weather outlook, Nov 3, 3:58 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
358 AM EDT Wed Nov 3 2021

NCZ060-061-TNZ016>018-036>047-067>073-081>087-098>102-VAZ008-
040800-
Cherokee-Clay-Hawkins-Sullivan-Johnson-Anderson-Union-Grainger-
Hamblen-Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-
358 AM EDT Wed Nov 3 2021 /258 AM CDT Wed Nov 3 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

TNZ012>015-035-VAZ001-002-005-006-040800-
Scott-Campbell-Claiborne-Hancock-Morgan-Lee-Wise-Russell-
358 AM EDT Wed Nov 3 2021

This Hazardous Weather Outlook is for portions of east Tennessee
and southwest Virginia.

.DAY ONE...Today and Tonight

Areas of frost are expected tonight across the Cumberland Plateau,
and southwest Virginia. A Freeze Warning remain in place. See
Freeze Warning for additional information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

TNZ074-040800-
Sevier Smoky Mountains-
358 AM EDT Wed Nov 3 2021

This Hazardous Weather Outlook is for portions of east Tennessee.

.DAY ONE...Today and Tonight

Light snow is possible this evening and tonight, generally near or
above 5000 feet elevation. Total snow accumulation is forecast to
be light and limited to a dusting to a few tenths of an inch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 4:02 PM EDTFrost AdvisoryMRXAnderson, Union18 hr

Nearby

Freeze Warnings in Tennessee, 2021Freeze Warnings in Virginia, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.